Q. My gastritis symptoms are not getting better even with medicines. What to do?

Answered by
Dr. Tonina Sleiman
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Sep 19, 2020

Hi doctor,

I am a 21-year-old female of height 5.4 feet and weight 48 kg. I was diagnosed with gastritis two years ago, and it seems to come back after some time. I have been taking antacids like Omeprazole, but it does not seem to stop. It has been months since I started feeling sick again. Have abdominal pains after eating and nausea, especially in the evening. I have been feeling nauseous, bloating, heartburns, chest pains, and abdominal pains almost daily for a while now. I am also finding it hard to eat. I have had multiple H.pylori tests; it has always been negative. Currently, I am taking Omeprazole and Ulgicid. What is your advice on what to do?

#

Hi,

Welcome to icliniq.com.

Regarding your medical history and your current complaints, you can keep using your medication, including proton pump inhibitor and antacid. You have to make dietary adjustments to avoid alcohol, spicy foods, and oily or fried foods by eating small portions more frequently. Eat healthy food rich in antioxidants and fiber as whole fruits and vegetables, whole-grain bread, yogurt, fish, and nuts. Avoid or reduce the use of NSAIDs (nonsteroidal anti-inflammatory drugs). To manage your condition, you have to follow a combination of medications and lifestyle change. In case you are following this advice, then your symptoms are not related to an improper diet. I recommend you get tested for excluding possible complications of chronic gastritis such as abnormal stomach growth as polys, which could cause your current symptoms. You need as well to get tested for other complications like anemia caused by iron deficiency and vitamin 12 deficiency.


Was this answer helpful?

 | 


Related Questions:
Does erythematous gastritis result in stomach cancer issues in future?

.. is simply inflammation of stomach that can occur due to excessive stress, faulty lifestyle, alcohol, and painkiller abuse. Now following are your answers: It is not serious. You just need treatment for long duration. Unlikely to result in cancer....   Read full

I have lower abdomen pain and alarming weight loss. Will it be due to IBS?

When I wake up in the morning I feel pain in my lower abdomen ...   Read full

I have gastritis and anxious about the bubbly feeling in my throat. Can you tell me a remedy?

The bubbly feeling may be due to acidity, so do not worry about it ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.